Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On a domain characterization of Schrödinger operators with gradient magnetic vector potentials and singular potentials

Authors: Jerome A. Goldstein and Roman Svirsky
Journal: Proc. Amer. Math. Soc. 105 (1989), 317-323
MSC: Primary 47F05; Secondary 35J10, 81C10
MathSciNet review: 931731
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Of concern are the minimal and maximal operators on $ {L^2}({{\mathbf{R}}^n})$ associated with the differential expression

$\displaystyle {\tau _Q} = \sum\limits_{j = 1}^n {(i\partial /\partial {x_j}} + {q_j}(x){)^2} + W(x)$

where $ (q, \ldots ,{q_n}) = \operatorname{grad}Q$ for some real function $ W$ on $ {{\mathbf{R}}^n}$ and $ W$ satisfies $ c{\left\vert x \right\vert^{ - 2}} \leq W(x) \leq C{\left\vert x \right\vert^{ - 2}}$. In particular, for $ Q = 0$, $ {\tau _Q}$ reduces to the singular Schrödinger operator $ - \Delta + W(x)$. Among other results, it is shown that the maximal operator (associated with the $ {\tau _Q}$) is the closure of the minimal operator, and its domain is precisely

$\displaystyle \operatorname{Dom}\left( {\sum\limits_{j = 1}^n {{{(i\partial /\partial {x_j} + {q_j}(x))}^2}} } \right) \cap \operatorname{Dom}(W),$

provided that $ C \geq c > - n(n - 4)/4$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47F05, 35J10, 81C10

Retrieve articles in all journals with MSC: 47F05, 35J10, 81C10

Additional Information

PII: S 0002-9939(1989)0931731-8
Keywords: Essential self adjointness, Schrödinger operator, singular potential, magnetic vector potential
Article copyright: © Copyright 1989 American Mathematical Society